MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; XUES-41 ENDOSCOPIC ELECTROSURGICAL UNIT

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; XUES-41 ENDOSCOPIC ELECTROSURGICAL UNIT
Model Number WA22367A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that after twenty minutes into a transurethral resection of bladder (turb) while using hf-resection electrode, button, 24-28 fr., 12° and 30°, sterile, single use, 12 pcs., along with the working element, there was no resection.The doctor instructed the nurses to check the saline solution and it was ok so they attempted again with success.There was a unexpected loud sound followed by smoke.It was stated that the physician was scared and swiftly pulled the instrument from the patient resulting in a bladder perforation.The procedure was transitioned to an open procedure to close the perforation.The patient was stated to be stable after the open surgery.This mdr requires 2 reports.The related patient identifiers are as follows: (b)(6): hf-resection electrode, button, 24-28 fr., 12° and 30°, sterile, single use, 12 pcs., for turis, model wa22557c.(b)(6): working element, passive, for resection in saline, model wa22367a.This medwatch report is for patient identifier (b)(6), model wa22367a.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (updates to field d9, g2, and h3).The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was not confirmed.The complete evaluation results are as followed: missing electrode seal at the main body of the working element and non-olympus high frequency cable.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to a defective, non-olympus high frequency cable.However, the specific root cause of the suggested event could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE
Common Device Name
XUES-41 ENDOSCOPIC ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18450953
Report Number9610773-2024-00090
Device Sequence Number7092286
Product Code KNS
UDI-Device Identifier04042761066242
UDI-Public04042761066242
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22367A
Device Lot Number20908-0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTION CABLE - BOWA.; ELECTROSURGICAL UNIT - STORZ; HF-RESECTION ELECTRODE, MODEL WA22557C.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown